Tags

, , , , , , ,

henna tattooSummer is coming and everyone wants to show off their tattoos.  Some opt for henna tattoos (a form of temporary inking), but they also run some risks.

The FDA has received complaints from consumers who have received henna tattoos.  Complaints such as: blisters, raised red weeping lesions, loss of pigmentation, scarring and sensitivity to light.  Some of these reactions occurred immediately and some 2-3 weeks later (FDA warns on risks related to temporary henna tattoos, 2013).

Traditional hennas have a reddish-brown hue, but some people may opt to get darker henna tattoos that may have hair dye in it or use hair dye alone.  Keep in mind that coal tar hair dye may have p-phenylenediamine, a component that can cause dangerous skin reactions in some individuals.

To read more on this topic, click on the following link:

FDA warns on risks related to temporary henna tattoos. (2013). Healio Education Labs. Retrieved March 29, 2013, from http://www.healio.com/dermatology/practice-management/news/online/%7BD716F6DD-D9F1-481B-A479-BE27F002F57A%7D/FDA-warns-on-risks-related-to-temporary-henna-tattoos

Advertisements